MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BRONCHOFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. BRONCHOFIBERSCOPE
Model Number BF-TE2
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to omsc for evaluation.Omsc reviewed the manufacturing history of the device and confirmed no irregularity.The exact cause of the reported event could not be conclusively determined at this time.If additional information is received, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that three patients infected with pseudomonas aeruginosa after an unspecified procedure using the subject device.One of three patients reportedly died.Olympus contacted the user facility to obtain further information, such as the outcomes of the patients, the date of the procedures, the date of determination of the infections and the date of the death, but they did not provide any information.As result of microbiological tests by the user facility, following microbes were detected from the sample collected from the device.However, the tests result cleared the french guideline.[first time; (b)(6) 2018].No microbe detected.[second time; (b)(6) 2018].Bacillus gram positive non spore forming bacteria (2cfu / 100ml).The device had been reprocessed manually by the user facility.Olympus is submitting mdr according to the number of the patients who were infected potentially associated with the endoscope.This is 3rd of 3 reports.(it is a report of the patient who infected but not died).

Brand Name
BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8415164
Report Number8010047-2019-01255
Device Sequence Number1955053
Product Code EOQ
UDI-Device Identifier04953170063008
UDI-Public04953170063008
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBF-TE2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;